Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

@farmboy you are likely going to experience a wide range of emotions during this process. It's not a linear one. Please read my posts on waves and windows, and post acute withdrawal. Knowledge is power! And a good reminder that much of this is due to the drug, its NOT a reflection on who you are. I'm very fortunate that my husband was open to learning about the process I'm going through and that he handles my many changes.. sometimes better than I do! Maybe you and your girlfriend can read some information with you and together you will be better prepared. You can get through this!

REPLY
@sandij

@farmboy you are likely going to experience a wide range of emotions during this process. It's not a linear one. Please read my posts on waves and windows, and post acute withdrawal. Knowledge is power! And a good reminder that much of this is due to the drug, its NOT a reflection on who you are. I'm very fortunate that my husband was open to learning about the process I'm going through and that he handles my many changes.. sometimes better than I do! Maybe you and your girlfriend can read some information with you and together you will be better prepared. You can get through this!

Jump to this post

@sandij thank you so much for the quick reply. I will go back on your one post and read up on it. I don't want to lose my girlfriend over this. She is a great lady. My old high school sweetheart and the very first girlfriend I ever had. She is differently special to me. Thank you.

REPLY
@farmboy

@sandij thank you so much for the quick reply. I will go back on your one post and read up on it. I don't want to lose my girlfriend over this. She is a great lady. My old high school sweetheart and the very first girlfriend I ever had. She is differently special to me. Thank you.

Jump to this post

@farmboy as hard as it is on us, imagine being on the outside looking in and having no real clue how difficult this is for us. People think it should be easy, after all, it's just a pill, how hard can it be? I know that going through this, first with neurontin and now effexor, has made me more empathetic towards others in general.
It sounds like you are pretty special too! It's not an undertaking that many would put themselves through to improve their lives. Kudos to you for being courageous.

REPLY
@sandij

@farmboy as hard as it is on us, imagine being on the outside looking in and having no real clue how difficult this is for us. People think it should be easy, after all, it's just a pill, how hard can it be? I know that going through this, first with neurontin and now effexor, has made me more empathetic towards others in general.
It sounds like you are pretty special too! It's not an undertaking that many would put themselves through to improve their lives. Kudos to you for being courageous.

Jump to this post

I don't know how religouis some of you are on here. I'm not a holy roller but I do believe in God and Jesus. With that said I say a prayer for everyone on here to give us the strength to fight this hell we all are going through. Like you say I take a bigger look at what others are going through. Just a pill like you say but what a powerful pill.

REPLY

@farmboy I’m a Christian as well, I thank you for your prayers. I pray for everyone on this site as well. It’s hard what we are going through, but we will come out stronger on the other side !

REPLY
@babydoll

@effexor Thank you for your post. I’m about where you are. I’m 4 weeks out, tapered on my own. Still get anxiety, but feel I’m over the hump. I quit cold turkey first time, by advice of my psychiatrist, I do not see him any longer , most horrific time in my life! Best to go slow.

Jump to this post

Quitting cold turkey was horrific for me as well. I seriously do not know how or why I thought I could do it again. So far it's been working, but I don't feel I am completely out of the woods. Yesterday I began experiencing emotional outbreaks randomly and when that happened the zaps return. It was mild, doable, but the emotional rollercoaster yesterday was not fun. I am going to start researching natural foods/ vitamins that help with endorphins. I don't want to ever go back to Effexor again. 🤦🏼‍♀️

REPLY
@sandij

@effexor you are three weeks out from basically going cold turkey, so you are a great candidate for PAWS. I hope that in all the research you did, you came across some information about that. If not, I suggest you read up and be prepared. Here's hoping you escape it, because it's not pretty. But you may be one of the lucky ones!

Jump to this post

I've been busy at work and didn't catch up on the latest. I had not seen anything on PAWS but glad you let me know… yesterday was a bad day. I feel horrible for my boyfriend, if he has to deal with this two years along with me. He's been great my "Noah" but I know my emotional outbursts will have to weigh on him. Praying he can stay strong for both of us, cause this stuff is making me a basket case.

REPLY
@farmboy

I had to return to it almost 2 weeks ago. The anxiety and panic attacks got to be to much. It's really playing mind games with me to. Thoughts that doesn't make sense, confusion and getting depressed.

Jump to this post

Farmboy, I truly hope and pray it subsides quickly. The withdrawal effects of this drug is enough to put you back to where you were when you were placed on it in the first place. Listen to your body, research ways to release endorphins naturally, stay close with your support system that's here and around you. I've got you in my thoughts & prayers

REPLY
@effexor

I've been busy at work and didn't catch up on the latest. I had not seen anything on PAWS but glad you let me know… yesterday was a bad day. I feel horrible for my boyfriend, if he has to deal with this two years along with me. He's been great my "Noah" but I know my emotional outbursts will have to weigh on him. Praying he can stay strong for both of us, cause this stuff is making me a basket case.

Jump to this post

You might ask him to read up on what you're going through so he has a better understanding. I asked my girlfriend to read up on it and she understands fairly well now.

REPLY
@farmboy

You might ask him to read up on what you're going through so he has a better understanding. I asked my girlfriend to read up on it and she understands fairly well now.

Jump to this post

I have been sharing things with him. This site will probably be useful as well.

REPLY

@effexor I never want to be a debbie downer or come across as cynical, but then again I'm a realist. Especially when it comes to these drugs and the tremendous effects of them. It's an insidious thing, you think you're doing great and then suddenly you are in a downward spiral again! I try to provide as much information as possible to people going through this, because for me, knowing what was going on was the only way I could and can make it through. That's why forums like this are valuable. We can't really rely on the medical professionals to be of much assistance to us but we do have each other.
You can reinstate your dosage since it's been less than 10 days since you've taken effexor and wean down more slowly. Whatever you decide, you will get support here! Good luck and keep posting your progress.

REPLY
@sandij

@effexor I never want to be a debbie downer or come across as cynical, but then again I'm a realist. Especially when it comes to these drugs and the tremendous effects of them. It's an insidious thing, you think you're doing great and then suddenly you are in a downward spiral again! I try to provide as much information as possible to people going through this, because for me, knowing what was going on was the only way I could and can make it through. That's why forums like this are valuable. We can't really rely on the medical professionals to be of much assistance to us but we do have each other.
You can reinstate your dosage since it's been less than 10 days since you've taken effexor and wean down more slowly. Whatever you decide, you will get support here! Good luck and keep posting your progress.

Jump to this post

It's been more than 10 days since I have taken my last dose. I stopped 3-1 taking my pills cold turkey. 3-6 & 3-7, out of desperation, I took maybe 30 beads between the two days. I have not taken any Effexor since.

Determined to weather the storm and not take this. The brain zaps are minimal and tolerable at this point. But the emotional stuff just about did me in yesterday. I'm not much of a cryer or temperamental person. But my moods right now scream something else. I truly don't like myself at this moment… because I'm unpredictable as to whether or not I'll be sulky, withdrawn, crying or just angry at the world. Add in bouts of extreme happiness which I don't mind and well you've got a perfect picture of my frame of mind.

Uhgggg 🤦🏼‍♀️

REPLY
Please sign in or register to post a reply.